Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Smallest order closed sublattices and option spanning


Authors: Niushan Gao and Denny H. Leung
Journal: Proc. Amer. Math. Soc. 146 (2018), 705-716
MSC (2010): Primary 46A40, 06F30, 54F05
DOI: https://doi.org/10.1090/proc/13820
Published electronically: August 30, 2017
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ Y$ be a sublattice of a vector lattice $ X$. We consider the problem of identifying the smallest order closed sublattice of $ X$ containing $ Y$. It is known that the analogy with topological closure fails. Let $ \overline {Y}^o$ be the order closure of $ Y$ consisting of all order limits of nets of elements from $ Y$. Then $ \overline {Y}^o$ need not be order closed. We show that in many cases the smallest order closed sublattice containing $ Y$ is in fact the second order closure $ \overline {\overline {Y}^o}^o$. Moreover, if $ X$ is a $ \sigma $-order complete Banach lattice, then the condition that $ \overline {Y}^o$ is order closed for every sublattice $ Y$ characterizes order continuity of the norm of $ X$. The present paper provides a general approach to a fundamental result in financial economics concerning the spanning power of options written on a financial asset.


References [Enhancements On Off] (What's this?)

  • [1] Y. A. Abramovich and C. D. Aliprantis, An invitation to operator theory, Graduate Studies in Mathematics, vol. 50, American Mathematical Society, Providence, RI, 2002. MR 1921782
  • [2] C.D. Aliprantis and O. Burkinshaw, Positive operators, Springer, the Netherlands, 2006.
  • [3] Charalambos D. Aliprantis and Owen Burkinshaw, Locally solid Riesz spaces, Pure and Applied Mathematics, Vol. 76, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. MR 0493242
  • [4] G. Bakshi and D. Madan, Spanning and derivative-security valuation, Journal of Financial Economics 55 (2000) 205-238.
  • [5] Sara Biagini and Marco Frittelli, On the extension of the Namioka-Klee theorem and on the Fatou property for risk measures, Optimality and risk--modern trends in mathematical finance, Springer, Berlin, 2009, pp. 1-28. MR 2648595, https://doi.org/10.1007/978-3-642-02608-9_1
  • [6] Donald J. Brown and Stephen A. Ross, Spanning, valuation and options, Econom. Theory 1 (1991), no. 1, 3-12. MR 1095150, https://doi.org/10.1007/BF01210570
  • [7] Patrick Cheridito and Tianhui Li, Risk measures on Orlicz hearts, Math. Finance 19 (2009), no. 2, 189-214. MR 2509268, https://doi.org/10.1111/j.1467-9965.2009.00364.x
  • [8] G. A. Edgar and Louis Sucheston, Stopping times and directed processes, Encyclopedia of Mathematics and its Applications, vol. 47, Cambridge University Press, Cambridge, 1992. MR 1191395
  • [9] Valentina Galvani, Option spanning with exogenous information structure, J. Math. Econom. 45 (2009), no. 1-2, 73-79. MR 2477693, https://doi.org/10.1016/j.jmateco.2008.06.004
  • [10] Valentina Galvani and Vladimir G. Troitsky, Options and efficiency in spaces of bounded claims, J. Math. Econom. 46 (2010), no. 4, 616-619. MR 2674145, https://doi.org/10.1016/j.jmateco.2010.05.004
  • [11] N. Gao, D. Leung, C. Munari, and F. Xanthos, Fatou property, representations, and extensions of risk measures on general Orlicz spaces, (2017), preprint, arXiv:1701.05967
  • [12] N. Gao, D. Leung, and F. Xanthos, Closedness of convex sets in Orlicz spaces with applications to dual representation of risk measures, (2016), preprint, arXiv:1610.08806
  • [13] N. Gao, V. Troitsky, and F. Xanthos, Uo-convergence and its applications to Cesáro means in Banach lattices, Israel J. Math, 220 (2017), no 2, 649-689.
  • [14] Niushan Gao and Foivos Xanthos, Unbounded order convergence and application to martingales without probability, J. Math. Anal. Appl. 415 (2014), no. 2, 931-947. MR 3178299, https://doi.org/10.1016/j.jmaa.2014.01.078
  • [15] N. Gao and F. Xanthos, On the C-property and $ w^*$-representations of risk measures, Mathematical Finance, to appear, arXiv:1511.03159
  • [16] N. Gao and F. Xanthos, Option spanning beyond $ L_p$-models, Math. Financ. Econ. 11 (2017), no. 3, 383-391. MR 3636612, https://doi.org/10.1007/s11579-017-0185-0
  • [17] Petr Hájek, Vicente Montesinos Santalucía, Jon Vanderwerff, and Václav Zizler, Biorthogonal systems in Banach spaces, CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, vol. 26, Springer, New York, 2008. MR 2359536
  • [18] Joram Lindenstrauss and Lior Tzafriri, Classical Banach spaces. II, Function spaces, Ergebnisse der Mathematik und ihrer Grenzgebiete [Results in Mathematics and Related Areas], vol. 97, Springer-Verlag, Berlin-New York, 1979. MR 540367
  • [19] W. A. J. Luxemburg and B. de Pagter, Representations of positive projections. I, Positivity 9 (2005), no. 3, 293-325. MR 2188521, https://doi.org/10.1007/s11117-004-2773-5
  • [20] W. A. J. Luxemburg and B. de Pagter, Representations of positive projections. II, Positivity 9 (2005), no. 4, 569-605. MR 2193179, https://doi.org/10.1007/s11117-004-2774-4
  • [21] Peter Meyer-Nieberg, Banach lattices, Universitext, Springer-Verlag, Berlin, 1991. MR 1128093
  • [22] D. C. Nachman, Spanning and completeness with options, Review of Financial Studies 1(3) (1998), 311-328.
  • [23] S. A. Ross, Options and efficiency, Quarterly Journal of Economics 90(1) (1976), 75-89.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46A40, 06F30, 54F05

Retrieve articles in all journals with MSC (2010): 46A40, 06F30, 54F05


Additional Information

Niushan Gao
Affiliation: Department of Mathematics and Computer Science, University of Lethbridge, Lethbridge, Canada T1K 3M4
Email: gao.niushan@uleth.ca

Denny H. Leung
Affiliation: Department of Mathematics, National University of Singapore, Singapore 117543
Email: matlhh@nus.edu.sg

DOI: https://doi.org/10.1090/proc/13820
Keywords: Order closed sublattice, option spanning, uo-closure, order closure
Received by editor(s): March 28, 2017
Published electronically: August 30, 2017
Additional Notes: The first author is a PIMS Postdoctoral Fellow. He also acknowledges support from the National Natural Science Foundation of China (No. 11601443).
The second author was partially supported by AcRF grant R-146-000-242-114.
Communicated by: Thomas Schlumprecht
Article copyright: © Copyright 2017 American Mathematical Society

American Mathematical Society